New York, 2014Hail and Damaging Winds in New York, July 7, 2014
July 7, 2014 · NWS ALY · 9 events in 5 counties and zones
A warm and humid air mass was in place over upstate New York during the afternoon and evening hours on Monday, July 7th, which allowed the atmosphere to become quite unstable. As an upper level shortwave trough moved towards the area, clusters of thunderstorms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid air mass was in place over upstate New York during the afternoon and evening hours on Monday, July 7th, which allowed the atmosphere to become quite unstable. As an upper level shortwave trough moved towards the area, clusters of thunderstorms developed. These thunderstorms, although not overly tall, were able to bring very strong winds aloft down to the surface, producing damaging wind gusts to trees and power lines. Some of the storms produced small hail as well. The threat for severe thunderstorms ended by the late evening hours, as the shortwave trough moved east of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 7, 4:30 PM EST, 11 minutes earlier.
Area forecast discussion, Jul 7, 4:30 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT MON JUL 7 2014
.SYNOPSIS...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK. IT
IS MOST UNSTABLE IN THIS REGION BUT THUNDERSTORMS COULD EVEN BECOME
STRONG IN WESTERN NEW ENGLAND THROUGH EVENING. ANY THUNDERSTORMS
WILL DIMINISH OVERNIGHT BUT AS COLD FRONT APPROACHES LATE
TUESDAY...MORE THUNDERSTORMS COULD DEVELOP AGAIN. SLIGHTLY DRIER AIR
LOOKS TO BUILD INTO THE REGION AREA WITH BUT THERE STILL COULD BE A
STRAY THUNDERSTORM ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 530 PM EDT...SEVERE THUNDERSTORM #397 CONTINUES FOR EASTERN
NEW YORK THROUGH 1000 PM.
A THUNDERSTORM WITH BOWING SEGMENTS AND A HISTORY OF PRODUCING
SIGNIFICANT WIND DAMAGE WAS WORKING INTO SCHOHARIE AND WESTERN
ALBANY COUNTIES. A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
THIS AREA. THIS STORM IS THE RESULT OF THE SHORT WAVE WORKING INTO
THE REGION. INSTABILITY IN THE CAPITAL REGION HAS RELOADED FROM THE
EARLIER SHOWERS...WITH TEMPERATURES UP TO THE MID 80S AND DEWPOINTS
UPPER 60S. SURFACE CAPES WERE UP TO 2000 J/KG...EVEN A LITTLE HIGHER
SOUTH IN ULSTER COUNTY. THIS WILL BE PLENTY OF INSTABILITY TO KEEP
THE UPSTREAM THUNDERSTORM COMPLEX GOING.
MORE STORMS ARE WEST AND SOUTH BEHIND THE FIRST CLUSTER. COULD BE A
LONG EVENING WITH ACTIVE WEATHER.
ANY THUNDERSTORM THAT BECOMES "TALL" ENOUGH COULD PRODUCE LARGE
HAIL...BUT THE WIND IS THE BIGGER THREAT.
PWATS HAVE RAMPED UP NEARLY 2 INCHES. EARLIER WE ALREADY HAD A
REPORT VIA A SPOTTER OF OVER AN INCH OF RAIN FALLING IN LESS THAN
HOUR/S TIME IN JONESVILLE SARATOGA COUNTY. THIS INDICATED TO US ANY
STORM IS EFFICIENT RAINMAKER GIVEN THE ELEVATED FREEZING LEVEL NEAR
14,000 FEET ABOVE GROUND LEVEL.
SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THROUGH EARLY
EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY RAINFALL AND
PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW YORK).
WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 50
MPH AND AN ADDITIONAL DESTRUCTIVE WIND GUSTS CANNOT BE RULED OUT
EITHER.
LATER THIS EVENING...AS THE SHORT WAVE MOVES ON BY...AND INSTABILITY
WEAKENS...THE THREAT OF THUNDERSTORMS WILL DIMINISH. IN FACT...WE
LOWER POPS BELOW 15 PERCENT LATER OVERNIGHT INTO EARLY TUESDAY.
IT WILL BE A MUGGY OVERNIGHT WITH PATCHY FOG POSSIBLE (PENDING ON
HOW MUCH RAIN ULTIMATELY FALLS). LOWS WILL GENERALLY BE IN THE MID
TO UPPER 60S.
THE WIND WILL PREVAIL FROM A SOUTH DIRECTION 5 TO 10 MPH...BUT OF
COURSE COULD BE MUCH HIGHER (AND FROM ANY DIRECTION) IN THE VICINITY
OF ANY THUNDERSTORM.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TUESDAY STARTS QUITE WITH HAZY SUNSHINE. TEMPERATURES LOOK TO GO
EVEN HIGHER THAN TODAY WITH A BROAD SOUTHWESTERLY FLOW AHEAD OF AN
ADVANCING COLD FRONT.
A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT...FALLING MID LEVEL
HEIGHTS (COOLING ALOFT)...WILL LIKELY TRIGGER ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. INSTABILITY WILL
ONCE AGAIN INCREASE TO 1500-3000 J/KG AND THE 0-6KM BULK SHEAR
APPROACHES 40 KTS. ONCE AGAIN...THERE WILL BE A THREAT THAT SOME OF
THE STORMS COULD BE STRONG TO LOCALLY SEVERE. LAPSE RATES LOOK
MODEST TOPPING OUT AROUND 6.0 K/CM. THIS MEANS THAT WIND WILL LIKELY
BE THE MOST SEVERE FACTOR WITH LARGE HAIL LIMITED TO THE STRONGEST
CELLS. WITH A STRONG WSW FLOW THERE IS A POSSIBILITY THAT A LINE OF
ORGANIZED CONVECTION COULD DEVELOP LATE IN THE DAY...MOVING FROM
NORTHWEST TO SOUTHEAST.
PWATS WILL INCREASE TO AROUND 2 INCHES BY TUESDAY EVENING SO MORE
EFFICIENT RAIN WILL LEAD TO LOCALIZED HEAVY RAINFALL. OUR AREA WILL
BE UNDERNEATH A NEARLY 100KT JET ENTRANCE REGION WHICH COULD
ENHANCED RAINFALL AMOUNTS.
DRIER AIR WILL INFILTRATE LATE TUESDAY NIGHT CUTTING PWATS IN HALF
AND LOWERING DEWPOINTS BACK INTO THE UPPER 50S.
WEDNESDAY IT NOW LOOKS AS IF IT WILL BE DRIER AND THE COLD FRONT
WILL PASS THROUGH FASTER THAN EARLIER THOUGHT.
NEVERTHELESS...ADDITIONAL ENERGY IN THE WAY OF PERHAPS A SECONDARY
COLD FRONT OR TROUGH AND PERHAPS ONE MORE SHORT WAVE...COULD SPARK A
FEW ADDITIONAL SHOWERS AND AFTERNOON THUNDERSTORMS. HOWEVER...THESE
SHOULD NOT BE AS STRONG OR CONTAIN AS HEAVY AS RAINFALL SINCE PWAT
VALUES WILL BE UNDER AN INCH. OTHERWISE...IT WILL BE PARTLY SUNNY.
LOOKS MAINLY CLEAR WEDNESDAY NIGHT AND THURSDAY AS PLEASANT SUMMER
RETURNS COURTESY OF HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES
REGION. WE WILL HAVE TO WATCH A WAVE ALONG THE STALLED FRONT TO OUR
SOUTHEAST. RIGHT NOW...MOST MODELS HAVE THIS WAVE AND ANY ASSOCIATED
RAINFALL STAYING TO OUR SOUTH...BUT NOT BY THAT MUCH.
TEMPERATURE WISE...LOOK FOR HIGHS FROM THE MID 80S TO AROUND 90
TUESDAY AFTERNOON...60S TUESDAY NIGHT.
ON WEDNESDAY...THE HIGHS WILL RANGE FROM THE UPPER 70S NORTHWEST TO
UPPER 80S SOUTHEAST WEDNESDAY...COOLING TO THE 50S FROM THE CAPITAL
REGION NORTH ON WEDNESDAY NIGHT...LOWER 60S SOUTH OF THE CAPITAL
REGION.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE LONG TERM LOOKS TO START OUT QUITE WITH HIGH PRESSURE IN CONTROL
ON THURSDAY INTO FRIDAY. BOTH DAYS LOOK TO BE RAINFREE WITH
COMFORTABLE HUMIDITY LEVELS AND A REFRESHING COOL NIGHT THURSDAY AND
FRIDAY NIGHTS.
BY SATURDAY...HIGH PRESSURE WILL BE TO OUR SOUTHEAST...ALLOWING FOR
HUMIDITY TO BEGIN TO RETURN ALONG WITH THE OUTSIDE CHANCE OF SHOWERS
AND THUNDERSTORMS.
BY SUNDAY...ANOTHER UPPER LEVEL DISTURBANCE COMBINING WITH INCREASES
HUMIDITY WILL GIVE THE BETTER CHANCE FOR AFTERNOON THUNDERSTORMS.
THERE ARE SOME SIGNALS THAT A LARGE TROUGH MIGHT DIG SOUTH FROM
HUDSON BAY...POSSIBLY A CUTOFF LOW OVER THE GREAT LAKES. THIS WOULD
INDUCE AN ENHANCED SOUTHERLY FLOW OVER OUR REGION...AND BRING THE
POTENTIAL FOR HEAVY RAINFALL (VIA TRAINING THUNDERSTORMS) FOR MONDAY
INTO TUESDAY. THIS SCENARIO IS CERTAINLY NOT ETCHED IN STONE (THE
12Z GFS DOES NOT SUPPORT THIS AS MUCH AS THE EUROPEAN MODELS).
HOWEVER...IT SOMETHING THAT BEARS WATCHING.
HIGHS EACH OF THE DAYS OF THE EXTENDED WILL GENERALLY RANGE FROM
80-85 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. THE
DIFFERENCE WILL BE IN THE HUMIDITY...LOWER ON THURSDAY AND FRIDAY
(DEWPOINTS IN THE 50S)...MODERATE SATURDAY AND SUNDAY (DEWPOINTS IN
THE 60S)...AND LIKELY HIGH BY MONDAY (AROUND 70).
LOWS WILL BE IN THE 50S THURSDAY AND FRIDAY NIGHTS...60S SATURDAY
AND SUNDAY...60S TO NEAR 70 BY MONDAY NIGHT.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH
OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION
WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS
AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW
ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME
STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS.
LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR
INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB
(22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE
AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION.
CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES
BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG
AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE
WHICH SHOWERS/THUNDERSTORMS OCCUR. HAVE MVFR VIS IN TAFS WITH
SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL
DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT
OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD.
MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS
INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT. SOUTH TO
SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS.
WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR
ANY THUNDERSTORMS.
OUTLOOK...
TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THU-FRI NO OPERATIONAL IMPACT. NO SIG WX.
SAT: LOW OPERATIONAL IMPACT. SLIGHT CHC PM TSRA.
&&
.FIRE WEATHER...
UNSETTLED WEATHER THROUGH MIDWEEK. RH VALUES WILL REMAIN ELEVATED
THROUGHOUT THIS TIME FRAME WITH THE THREAT OF THUNDERSTORMS...MAINLY
THIS EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF
THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. IT IS A
BETTER THAN 50/50 CHANCE THAT ALL AREAS RECEIVE A QUARTER INCH OR
MORE OF RAINFALL THROUGH EARLY WEDNESDAY...SOME AREAS A LOT MORE.
DRIER WEATHER WEDNESDAY AFTERNOON BUT AN AFTERNOON THUNDERSTORM IS
STILL POSSIBLE. DRIER WEATHER RETURNS THURSDAY AND FRIDAY.
THE WIND WILL BE SOUTH TO SOUTHWEST 5 TO 15 MPH THROUGH TUESDAY
NIGHT...SHIFTING TO WEST AT SIMILAR SPEEDS WEDNESDAY.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL LIKELY BE EFFICIENT RAINMAKERS TODAY
AGAIN TOMORROW THANKS TO HIGH PWATS (NEAR 2 INCHES) AND ELEVATED
FREEZING LEVELS (14,000 FEET OR HIGHER). WE HAVE ALREADY HAD A FEW
REPORTS OF OVER AN INCH PER HOUR WITH SOME STORMS TODAY.
RAINFALL WITH THE STORMS THROUGH TOMORROW COULD CERTAINLY CAUSE
PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. AT THIS
POINT...ANY FLASH FLOODING THROUGH THE EVENING LOOKS TOO LOCALIZED
TO HOIST ANY FLASH FLOOD WATCHES.
FOR THEM MOST PART RIVERS AND STREAMS SHOULD NOT BE TOO ADVERSELY
AFFECT BY ANY HEAVY RAINFALLS...UNLESS A CORE DUMPS RIGHT OVER A
CRITICAL WATERSHED.
TUESDAY NIGHT HOWEVER...THERE COULD BE TRAINING OF THUNDERSTORMS
WHICH COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY IF WE GET HEAVY
RAINFALL TONIGHT (SATURATING THE SOILS). WE WILL HAVE TO MONITOR.
WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOK (HWO).
DRIER WEATHER LOOKS TO RETURN LATER WEDNESDAY AND ESPECIALLY
THURSDAY INTO FRIDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...IAA/HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 7, 2:13 PM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT MON JUL 7 2014
NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
313 PM EDT MON JUL 7 2014
...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE
IS THE POTENTIAL FOR FLASH FLOODING.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING.
CTZ001-013-MAZ001-025-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
313 PM EDT MON JUL 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS
POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH
DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL
REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME
STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN
ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME
AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND
EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 12:48 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUL 7 2014
MAZ001-025-NYZ052>054-061-084-VTZ013>015-071830-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
SOUTHERN WASHINGTON NY-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
148 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SHAFTSBURY TO WEST SAND LAKE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BENNINGTON TO RENSSELAER...AND MOVING
SOUTHEAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
BERLIN AND BENNINGTON BY 155 PM EDT
POWNAL BY 200 PM EDT
WILLIAMSTOWN AND STEPHENTOWN BY 205 PM EDT
WILMINGTON...NEW LEBANON AND STAMFORD BY 210 PM EDT
NORTH ADAMS AND NEW ASHFORD BY 215 PM EDT
LAT...LON 4272 7247 4273 7301 4271 7301 4270 7294
4267 7298 4266 7295 4263 7294 4239 7300
4238 7302 4238 7306 4236 7306 4260 7382
4306 7322 4284 7254 4281 7254 4274 7246
TIME...MOT...LOC 1747Z 293DEG 34KT 4295 7317 4265 7362
LFMSpecial weather statement, Jul 7, 1:42 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT MON JUL 7 2014
MAZ001-VTZ013>015-071915-
BENNINGTON VT-NORTHERN BERKSHIRE MA-WESTERN WINDHAM VT-
EASTERN WINDHAM VT-
242 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR READSBORO...
OR ABOUT 10 MILES EAST OF NORTH ADAMS...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
GUILFORD CENTER BY 300 PM EDT
VERNON BY 310 PM EDT
LAT...LON 4272 7247 4273 7301 4271 7301 4271 7295
4270 7294 4267 7299 4268 7314 4284 7313
4284 7254 4281 7254 4276 7247 4274 7246
TIME...MOT...LOC 1842Z 271DEG 36KT 4274 7288
LFMLocal storm report, Jul 7, 2:32 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 2 SSE READSBORO 42.75N 72.93W
07/07/2014 WINDHAM VT TWITTER
MANY TREES AND WIRES DOWN ON BOSLEY HILL RD AND TUNNEL
ST
&&
EVENT NUMBER ALY1400297
IAASpecial weather statement, Jul 7, 3:20 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT MON JUL 7 2014
MAZ001-025-NYZ060-061-066-072045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
420 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR COPAKE...OR ABOUT 12 MILES WEST OF GREAT
BARRINGTON...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
GREAT BARRINGTON...SHEFFIELD...HOUSATONIC AND 8 MILES NORTH OF ASHLEY
FALLS BY 435 PM EDT
7 MILES NORTHWEST OF SANDISFIELD AND 9 MILES SOUTH OF LEE BY 445 PM
EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4207 7309 4205 7332 4205 7348 4203 7349
4201 7367 4229 7374 4243 7313
TIME...MOT...LOC 2020Z 265DEG 35KT 4216 7356
IRL/IAASpecial weather statement, Jul 7, 4:00 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT MON JUL 7 2014
MAZ025-072115-
SOUTHERN BERKSHIRE MA-
500 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SANDISFIELD...OR ABOUT 13 MILES EAST OF GREAT
BARRINGTON...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
EAST OTIS AND 6 MILES SOUTH OF ALGERIE FOUR CORNERS BY 505 PM EDT
LAT...LON 4215 7303 4214 7304 4214 7307 4212 7305
4209 7307 4205 7305 4205 7320 4226 7327
4226 7299
TIME...MOT...LOC 2100Z 265DEG 31KT 4213 7309
IRL/IAAThunderstorm Wind, Schoharie
- When
- July 7, 4:41 PM EST
- Where
- Schoharie County, 0.6 mi NNW of Cobleskill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.678, -74.486
Trees were reported down in Cobleskill due to thunderstorm winds.
Thunderstorm Wind, Schoharie
- When
- July 7, 4:44 PM EST
- Where
- Schoharie County, 0.86 mi SW of Barnerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.690, -74.440
A tree was reported down near Barnerville due to thunderstorm winds.
Thunderstorm Wind, Schoharie
- When
- July 7, 4:47 PM EST
- Where
- Schoharie County, 0.47 mi N of Carlisle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.757, -74.449
A tree was reported down in Carlisle due to thunderstorm winds.
Thunderstorm Wind, Schenectady
- When
- July 7, 5:25 PM EST
- Where
- Schenectady County, 0.78 mi NNE of Aqueduct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.840, -73.892
Trees and wires were reported down in Niskayuna due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- July 7, 5:40 PM EST
- Where
- Columbia County, 0.69 mi N of Stuyvesant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.390, -73.780
A tree was reported down in Stuyvesant due to thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- July 7, 6:01 PM EST
- Where
- Columbia County, 0.51 mi E of New Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.470, -73.390
Trees were reported down in New Lebanon due to thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- July 7, 6:08 PM EST
- Where
- Dutchess County, 0.12 mi SSE of Wappingers Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.599, -73.919
Trees were reported down in Wappingers Falls due to thunderstorm winds.
Hail, Rensselaer
- When
- July 7, 6:10 PM EST
- Where
- Rensselaer County, Hoosick Falls
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -73.350
Nickel size hail was reported during a thunderstorm in Hoosick Falls.
Thunderstorm Wind, Rensselaer
- When
- July 7, 6:10 PM EST
- Where
- Rensselaer County, Hoosick Falls
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -73.350
A wind gust was measured to 65 MPH during a thunderstorm in Hoosick Falls. The wind gusts also was reported to have downed some tree limbs as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, July 7, 2014$12 million · 1.75 in hail · 18 events
- Flood and Hail in Massachusetts, July 7, 2014$433,000 · 1.25 in hail · 34 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 20141 injured · $112,000 · 52 kt wind · 30 events
- Flash Flooding and Damaging Winds in Arizona, July 7, 20143 injured · $48,000 · 52 kt wind · 7 events
- Tornado and Flooding in Kentucky, July 7, 2014$170,000 · EF0 · 4 events
- Damaging Winds in Iowa, July 7, 2014$175,000 · 64 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 7, 20141 injured · $45,000 · 1.75 in hail · 16 events
- Damaging Winds in New York, July 7, 2014$95,000 · 50 kt wind · 8 events
- Damaging Winds in Kentucky, July 7, 2014$80,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 7, 2014$75,000 · 1 in hail · 4 events
- Damaging Winds in Kentucky, July 7, 2014$72,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 7, 20141.75 in hail · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530582, 530583, 530584, 530585, 530587, 530588, 530589, 530590, 530592.